Listen Live

DEA Warns Of Synthetic Opioid

Local News

opioid-strength-chartThe DEA is warning the public, with a special advisory to first responders, about a synthetic opioid called Carfentanil.

This stuff comes from Mexico or China and is usually used to tranquilize elephants.

It’s often disguised as heroin, and the DEA says it is quote: “crazy dangerous.”

Carfentanil is:

  • 10,000 times more potent than morphine
  • 100-times more potent than fentanyl, which is 50-times more potent than heroin.

Carfentanil is being linked to overdose deaths in parts of the country.

Why the warning to first responders?

Since it comes in several forms such as powder, tablets and spray, accidental contact can be dangerous.

Symptoms show within minutes, making it potentially dangerous to field test and for any first responders, including police dogs, to get into it.

As part of its advisory, the DEA urges use of the Naloxone antidote and says it may take more than one dose.

WXHC checked with Cortland County Sheriff’s Lt. Todd Caufield, who told us his office is aware of Carfentanil and will be alert for it to show up here.

DEA U.S. Officer Safety Alert Factsheet

 

Do you have a Narcan kit so you can save someone overdosing on opioids like heroin, fentanyl, or prescription pain medications? You can get free training and a Narcan kit through the Cortland County Health Department. Call 607-756-3401 or walk in at clinic times.

Do you have a Narcan kit so you can save someone overdosing on opioids like heroin, fentanyl, or prescription pain medications? You can get free training and a Narcan kit through the Cortland County Health Department. Call 607-756-3401 or walk in at clinic times.

Related Articles

WXHC.com Is Powered By:
Powered By
Copyright 2019. Eves Broadcasting Inc.

Back to Top